Advertisement

The Body: The Complete HIV/AIDS Resource
Follow Us Follow Us on Facebook Follow Us on Twitter Download Our App
Professionals >> Visit The Body PROThe Body en Espanol
Read Now: Expert Opinions on HIV Cure Research

Neuropathy In Legs Burning

Here's a taste of what TheBody.com has to offer on this topic:
Get the Facts
AIDS InfoNet

Peripheral Neuropathy

Magnets : A recent study found that socks containing magnets relieved diabetic neuropathy in most cases. However, they were less effective for foot pain due to other causes. Other Resources More information on PN is available from The NeuropathyAssociation at www.neuropathy.org and in the book Numb Toes and Aching Soles: Coping With PeripheralNeuropathy , by John A. Senneff. The Bottom Line Peripheral neuropathy is a disease of the...
Ask the Experts

Burning Sensation in my legs.

My grandpa has neuropathy. He has recently been complaining of a burning sensation in his legs. He wanted to know if there is anything he could do to stop the pain. Right now he puts ice water on his legs but this is only a short term solution....
Brian Boyle, M.D., J.D.

Response from Brian Boyle, M.D., J.D.

Cornell University, Weill Medical College
There are a number of causes of and treatments for neuropathy...he should discuss these with his doctor. He should be evaluated to make sure that he does not have a treatable medical condition causing his neuropathy (e.g., vascular disease,... Read more »

neuropathy infeet/legs

hi docors-i am a 46 yr. old male, poz for about 15 yrs. CD4 of 275, and low viral load. iwas recently switched from epivir/kaletra/sustiva to epivir/viramune/viread. Lately i've been suffering with tingling/burning sensations in my feet and...
Keith Henry, M.D.

Response from Keith Henry, M.D.

University of Minnesota, School of Medicine
The drugs you were on previously and your current ones are not usually linked to peripheral neuropathy but can rarely cause or aggravate it. 3TC would be the most likely aggravating drug. Switching to abacavir or AZT might be helpful if the... Read more »

Burning and Tingling on lower legs

Hello Doc Young,I am taking atripla since March 2009 and whenever I am seated, I feel terrible discomforting burning and tingling on my lower legs. What could be the cause of this? Is it the atripla? I am undetectable and CD4 count is over 900......
Benjamin Young, M.D., Ph.D.

Response from Benjamin Young, M.D., Ph.D.

Rocky Mountain CARES
Hello and thanks for your post.The symptoms that you describe are consistent with peripheral neuropathy-- though there are other causes of foot pain to be sure.The medications in Atripla (tenofovir, FTC and efavirenz) are not generally thought to... Read more »

Burning Sensation in Legs - Taking Trizivir

I have been taken Trizivir for one year now, without any major complaints. Toward the beginning of treatment I experienced a slight tingling in my legs, sort of last little electrical pokes. My doctor stated that he thought this could be because...
Keith Henry, M.D.

Response from Keith Henry, M.D.

University of Minnesota, School of Medicine
The 3TC component of Trizivir can rarely cause neuropathy. Drug related neuropathy almost always begins in the toes/bottoms of the feet with numbness then perhaps some pain. If the feelings you are experiencing in your legs involve most of the... Read more »
Connect With Others

anybody experiencing neuropathy (tingling burning)

Posted by Anonymous, 2 Replies
i have always been such a healthy person, and now OUT OF THE DAMN BLUE i have burning and tingling feet, which bother me and make it hard for me to stand straight and walk normally. in the mornings and when i take showers, i can see the blood... Read more »

Neuropathy

Posted by Anonymous
I had very painful neuropathy in my legs and my feet burned like I was walking on hot coals. I stopped taking the D4T and I read about a natural amino acid called Acetyl-L Carnitine (1,000mg per day) and to my surprise it worked right away. I... Read more »

Burning feeling at anles and lower leg.....

Posted by Anonymous, 1 Reply
Hi everyone. Is a mild burning sensation, almost like a trace of sunburn on the ankles and lower leg, a possible symtom for me at 6 weeks out from the encounter in question? Other than athelete's feet and a lot of stress, this is the only symptom.... Read more »

Neuropathy Question.

Posted by Anonymous, 1 Reply
Hi all. Scott here. Am very new to this forum. I posted this in the recently infected forum but I think this is where it should be. I'm very recently diagnosed. Exposed just over 3 months ago. 3 weeks after infection (amongst all the other... Read more »